Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Getting headache and periodic cramps with spotting after intercourse. HPT negative. Am I pregnant?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1586 Questions
hi i am 19 years old and i was supposed to get my period on monday the 31, well i had been down visiting my boyfriend in mississippi and we were busy obviously, but i came home on december 26th and got a very light period which only lasted 1.5 days then went away i thought it was odd because i wasn't supposed to get it yet, could i possibly be pregnant i have had really bad headaches and have been having really bad cramps almost like I'm going to get my period again but i still haven't. the smells of some foods just make me want to throw up, and i have had trouble going poop the last few days. i have taken 3 test and they all say negative, but i just don't know if I'm not testing correctly or whats going on cause i feel like something is up, this is my first pregnancy if i am. can you please help me!!!
Posted Sat, 26 Jan 2013 in Early Pregnancy Signs and Symptoms
Answered by Dr. Timothy Raichle 2 hours later
Hello, I would be happy to help you with your question.

First of all, do not panic. In the setting of a delayed period, a negative pregnancy test almost certainly means that you are not pregnant. Besides the remote chance of a pregnancy, more likely this represents irregular or absent ovulation. Here is what you need to do / ask for:

1. Make an appointment with an OB/GYN
2. Get a blood pregnancy test
3. If the test is negative, ask about a short course of progesterone to "induce" a period
4. Then get on some form of birth control, not only for birth control, but also to regulate your cycle so you don't have scares like this again!

I hope that this helps. Please ask if you have followup questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor